Discussions that mention lyrica

Back Problems board


I was taking a drug for diabetic neuropathy for a little while - Lyrica. It is also commonly prescribed for nerve pain from shingles, I believe. I find that the Neurontin works better. Not great, but better. I'm also taking a muscle relaxer and sleeping pills. I feel a little like Elvis. :dizzy:

I have been diagnosed with piriformis syndrome. I've done physio without benefit (partly, I guess, because they shamed me into staying on the stationary bicycle when I told them it hurt like heck and I stopped going after that). I've been to two different chiropractors. I'm checking out another physio place tomorrow...

I've had it since October 2005 after a fall.



[QUOTE=shadow393;2880134]I have had severe muscle cramps in my back and buttocks and tingling in my legs and numb legs for about two weeks. My doctor is treating me for diabetic nerve pain and the medicine is driving me crazy without helping my symptoms.
Any suggestions?? I don't want permanent damage to me nerves and I am afraid that if things don't get back to normal soon, that is exactly what is going to happen.
Hi Shadow, Years ago I was borderline diabetic (I thought). At the time I knew I had a herniated disc. I was doing therapy and Chiropractor. He suggested I have an EMG. They said I had Neuropathy. The dr. doing asked if I was diabetic. So I told her I was a short time before my gastric bypass surgery. I was on meds a few months. So I told her that. She said from the nerve damage I must have been diabetic much longer then I thought because of the damage. Who knows. I was never treated for it until before the back surgery when it got bad. I was on Gabapentin and now just started Lyrica. It seems to be helping. Taking the edge off anyway. I agree you need an MRI. It will show if the nerve is compressed. They said my neuropathy may be permanent since the nerve was compressed for so many years. The nerve was actually in a knot the surgeon said. I was never having surgery for the herniated disc. They took care of it when I needed the fusion for the spondylilolethisis (sp?). I would call the dr. and tell him meds are not working. Depends how long you have been on. I know the dr. told me to increase the Lyrica after a week. You may just need to increase. Feel better. Hope this helped.